Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 239, NWS Dodge City, KS

August 4, 2023Finney County, Gray County, Haskell County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 4, 2023, 1:10 AM CDT for Finney County, Gray County, Haskell County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2023, 1:10 AM CDT (06:10 UTC)
Expired
Aug 4, 2023, 2:00 AM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Finney County, KS, Gray County, KS, Haskell County, KS

The radar

The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 9:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2508 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

038 
WUUS53 KDDC 040610
SVRDDC
KSC055-069-081-040700-
/O.NEW.KDDC.SV.W.0239.230804T0610Z-230804T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
110 AM CDT Fri Aug 4 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  South central Finney County in southwestern Kansas...
  Southwestern Gray County in southwestern Kansas...
  Northeastern Haskell County in southwestern Kansas...

* Until 200 AM CDT.

* At 109 AM CDT, a severe thunderstorm was located 8 miles north of
  Sublette, moving east at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  south central Finney, southwestern Gray and northeastern Haskell
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3749 10093 3773 10099 3791 10059 3753 10049
TIME...MOT...LOC 0609Z 251DEG 8KT 3760 10089 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
2 follow-up statements
204 
WWUS53 KDDC 040628
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
128 AM CDT Fri Aug 4 2023

KSC055-069-081-040700-
/O.CON.KDDC.SV.W.0239.000000T0000Z-230804T0700Z/
Finney KS-Gray KS-Haskell KS-
128 AM CDT Fri Aug 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTH CENTRAL FINNEY...SOUTHWESTERN GRAY AND NORTHEASTERN HASKELL
COUNTIES...

At 128 AM CDT, a severe thunderstorm was located 8 miles northwest of
Copeland, moving east at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Copeland and Tice. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3749 10093 3773 10099 3791 10059 3753 10049
TIME...MOT...LOC 0628Z 253DEG 17KT 3764 10072 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
868 
WWUS53 KDDC 040650
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
150 AM CDT Fri Aug 4 2023

KSC055-069-081-040700-
/O.EXP.KDDC.SV.W.0239.000000T0000Z-230804T0700Z/
Finney KS-Gray KS-Haskell KS-
150 AM CDT Fri Aug 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FINNEY...
SOUTHWESTERN GRAY AND NORTHEASTERN HASKELL COUNTIES WILL EXPIRE AT
200 AM CDT...
    
The severe thunderstorm which prompted the warning is moving out of 
the warned area, and is weakening below severe limits. Therefore, 
the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Kansas.

LAT...LON 3749 10093 3773 10099 3791 10059 3753 10049
TIME...MOT...LOC 0650Z 251DEG 8KT 3765 10067 

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:09 AM CDT, 1 minute earlier.

Area forecast discussion, Aug 4, 1:09 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Dodge City KS
109 AM CDT Fri Aug 4 2023

...Updated for aviation...

.SHORT TERM...(This evening through Friday night)
Issued at 202 PM CDT Thu Aug 3 2023

Main focus this afternoon will be overnight convection.

At 18z today a surface boundary/cold front was located south of
the Oklahoma border and extended from the Panhandle of Texas into
South Central Kansas. Several of the CAMs along with nearly 50%
of the HREF ensembles develop convection near this boundary across
southeast Colorado late today given the afternoon instability, a
moist easterly upslope flow and low level 0-1km moisture
convergence as an upper level trough exits the Rockies and moves
out into the West Central High Plains. Key item of interest is
that afternoon convection near this boundary and ahead of an upper
level trough was already developing over the Raton Mesa at 18z.
Given this verification, location of the surface boundary and high
theta-e ridge axis being located north of the boundary and in
extreme southwest Kansas will be expanding the higher probability
for storms tonight (50-70%) southward all the way to the Oklahoma
border and favor the HRRR trends for convection moving into
southwest Kansas between 01z and 03z. Although the northern storms
that will be crossing west central and north central Kansas will
have a higher probability of producing heavy rainfall given
current precipitable water values 1.5 or higher… any storm this
evening across western Kansas will be capable of producing wind
gusts in excess of 60 mph. Hail may also be possible prior to
sunset and given the current timing it appears that the better
chances for this large hail will be near or west of the Colorado
border.

These thunderstorms will increase in coverage as they cross
western Kansas, especially near and north of the mid level
baroclinic zone that will be located north and east of the Dodge
City area. This would be an area later shifts may wish to monitor
for possible water issues if widespread convection does occur and
lingers for several hours after midnight.

This overnight convection will taper off early Friday morning
east of Dodge City. Confidence is low (<30%) on when the exact
timing of when this precipitation will end but based on the latest
CAMS this precipitation should end by 15z Friday at the latest.
As the convection ends the skies will clear. Given the potential
cloud cover on Friday, early morning convection and where the
clusters of the SREF temperature plumes are forecast to be am
currently leaning towards to cooler 25th to 50th percentile NBM
guidance for highs.

For Friday night will be monitoring another upper wave moving out
of the Rockies and into the West Central High Plains which will
once again bring with it another round of thunderstorms to
southwest Kansas. At this time am unsure just how quickly the
atmosphere will recover from the previous nights convection but
the potential does exist that a few of these storms could be
strong or even marginally severe in the evening as they move into
west central Kansas.

.LONG TERM...(Saturday through Thursday)
Issued at 202 PM CDT Thu Aug 3 2023

Main items of interest in the later periods will be that the wet
weather pattern will continue through early next week and
temperatures will be unseasonably cool.

For the start of the weekend period the ensemble trends remain
similar to the past several runs with an upper ridge building over
the Western United States. This will allow a northwest flow aloft
across Western Kansas to develop while at the surface a
southeasterly upslope flow will be establishing itself across
southwest Kansas and eastern Colorado. Both the ECMWF and GFS
ensembles continue to indicate a decent upper level trough exiting
the Rockies and moving out into the Plains Saturday night and
given the environmental setup conditions will be favorable for
widespread rainfall along with strong damaging winds and hail. At
this time, it is still a little early to pinpoint the exact track
of these storms as they cross western Kansas but based on the
general location of the 700mb temperature gradient and 850mb winds
from ensembles and the latest deterministic runs it looks like
most of western Kansas will have the best opportunity (60% to 70%)
for precipitation. Strong to severe thunderstorms along with
widespread rainfall can also be expected with these storms
Saturday night.

From Sunday through early next week the only big changes in the
weather pattern will the location of the mid level baroclinic
zone. Typically, what happens is that with each cluster of
overnight thunderstorms the mid levels cool and then when our next
in a series of upper level waves move out into the plains the
track of the next cluster of strong to severe thunderstorms will
end up being further south. This is not always the case but does
happen often. The latest guidance now appears to be picking up on
this trend with the highest chances for precipitation Saturday
night (>50%) northeast of the Dodge City area decreasing to less
than 30 percent by Monday. Southwest of Dodge City the chances
will increase from <30% Saturday night to >50% for Sunday night
and Monday night. This wet weather pattern should be coming to an
end by the middle of next week as the upper level trough over the
Western United States moves east towards the Rockies.

As for temperatures...a cold front will drop south into the
panhandle of Texas and western Kansas Friday night with a
reinforcement of cooler air invading southwest Kansas late this
weekend following our Saturday night widespread rain event. This
cooler air will then remain in place as several more opportunities
for convection crosses southwest Kansas through early next week.
Cloud cover combined with the reinforcement of cooler air late
this weekend into early next week will favor unseasonably cool
temperatures (highs on Monday only in the upper 70s to mid 80s)
for all of western Kansas. Warmer temperatures will start to
return towards mid week as the precipitation chances end and an
upper ridge starts to build into the Rockies.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 105 AM CDT Fri Aug 4 2023

A line of t-storms will move across KGCK/KDDC and KHYS through 09z,
with west to northwesterly wind gusts to 40 kts and heavy rain.
Outside the storms, expect generally east to northeast winds and
VFR conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  90  68  92 /  60  10  20  20
GCK  66  89  67  91 /  60  10  20  20
EHA  64  92  66  92 /  30   0  10  10
LBL  67  92  68  92 /  20  10  20  10
HYS  68  88  68  90 /  90  20  30  20
P28  72  94  72  95 /  30  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Finch
Hazardous weather outlook, Aug 3, 4:19 AM CDT, 20 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
419 AM CDT Thu Aug 3 2023

KSZ030-031-043>046-061>066-074>081-084>090-040930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
419 AM CDT Thu Aug 3 2023 /319 AM MDT Thu Aug 3 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms later this evening and tonight.
These could be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are thunderstorm chances every evening and overnight period
through Wednesday, with the exception of Sunday. These storms
could be severe with large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Storm spotters may be needed later today and tonight.

finch

In the hours before

Special weather statement, Aug 3, 11:43 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1143 PM CDT Thu Aug 3 2023

KSZ043-062-063-074>077-084>086-040530-
Gray KS-Seward KS-Finney KS-Stanton KS-Kearny KS-Stevens KS-Grant KS-
Scott KS-Haskell KS-Morton KS-
1143 PM CDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of northwestern Seward,
northeastern Morton, southern Kearny, Finney, Grant, south central
Scott, Stevens, eastern Stanton, northwestern Gray and Haskell
Counties through 1230 AM CDT...

At 1142 PM CDT, Doppler radar was tracking strong outflow winds from
thunderstorms along a line extending from near Friend to 11 miles
southeast of Johnson City. Movement was southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph. Areas of blowing dust are
         likely.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Hugoton, Garden City, Ulysses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3748 10187 3774 10156 3774 10153 3777 10153
      3829 10089 3805 10031 3705 10133
TIME...MOT...LOC 0442Z 306DEG 41KT 3821 10089 3741 10167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Aug 3, 11:52 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1052 PM MDT Thu Aug 3 2023

KSZ061-040530-
Hamilton KS-
1052 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of Hamilton County
through 1130 PM MDT...

At 1051 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Holly, or 11 miles southwest of Coolidge, moving east
at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

1052 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact port SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Coolidge around 1110 PM MDT.

Other locations in the path of this storm include Syracuse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Kansas.

&&

LAT...LON 3826 10204 3826 10174 3778 10160 3775 10204
TIME...MOT...LOC 0451Z 255DEG 31KT 3793 10215

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Aug 3, 11:54 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1154 PM CDT Thu Aug 3 2023

KSZ043-044-040545-
Lane KS-Scott KS-
1154 PM CDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of northeastern Scott
and northwestern Lane Counties through 1245 AM CDT...

At 1154 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scott State Lake, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Manning, Healy and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Kansas.

&&

LAT...LON 3870 10042 3848 10042 3849 10092 3870 10094
TIME...MOT...LOC 0454Z 268DEG 18KT 3863 10084

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Aug 4, 12:08 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1208 AM CDT Fri Aug 4 2023

KSZ030-043>045-062>064-077-040600-
Gray KS-Finney KS-Hodgeman KS-Trego KS-Kearny KS-Lane KS-Scott KS-
Ness KS-
1208 AM CDT Fri Aug 4 2023

...Strong thunderstorms will impact portions of northeastern Kearny,
Finney, Scott, western Ness, northwestern Hodgeman, southwestern
Trego, Lane and northern Gray Counties through 100 AM CDT...

At 1207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Healy to near Garden City.
Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Healy around 1220 AM CDT.

Other locations in the path of these storms include Pierceville,
Dighton, Shields, Charleston, Pendennis, Cimarron, Ingalls and
Alamota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3874 10000 3765 10035 3802 10133 3826 10124
      3827 10112 3856 10113 3870 10108 3870 10016
      3875 10015
TIME...MOT...LOC 0507Z 288DEG 24KT 3866 10070 3796 10086

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Aug 4, 12:22 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1222 AM CDT Fri Aug 4 2023

KSZ061>063-075-040600-
Finney KS-Kearny KS-Hamilton KS-Grant KS-
1222 AM CDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southeastern
Hamilton, southern Kearny, southwestern Finney and northeastern Grant
Counties through 100 AM CDT/MIDNIGHT MDT/...

At 1221 AM CDT/1121 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Lakin, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Lakin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT/300 AM
MDT/ for southwestern Kansas.

&&

LAT...LON 3805 10142 3783 10084 3774 10103 3774 10109
      3771 10109 3759 10133 3781 10163
TIME...MOT...LOC 0521Z 241DEG 21KT 3780 10134

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Aug 4, 12:46 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1246 AM CDT Fri Aug 4 2023

KSZ030-031-044>046-040630-
Rush KS-Trego KS-Lane KS-Ellis KS-Ness KS-
1246 AM CDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of northern Ness,
Trego, northeastern Lane, northwestern Rush and western Ellis
Counties through 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Utica, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Trego Center around 105 AM CDT.

Other locations in the path of this storm include Cedar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central and west central Kansas.

&&

LAT...LON 3856 9938 3856 10026 3870 10029 3870 10015
      3913 10015 3913 9945
TIME...MOT...LOC 0546Z 264DEG 49KT 3876 10020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:14 PM CDTSpecial Weather StatementDDCHamilton, Kearny, Stanton46 min
Aug 3, 11:24 PM CDTSpecial Weather StatementDDCScott51 min
Aug 3, 11:43 PM CDTSpecial Weather StatementDDCFinney, Grant, Haskell, Stevens47 min
Aug 3, 11:52 PM CDTSpecial Weather StatementDDCHamilton38 min
Aug 3, 11:54 PM CDTSpecial Weather StatementDDCLane51 min
Aug 4, 12:08 AM CDTSpecial Weather StatementDDCFinney, Gray, Lane, Scott52 min
Aug 4, 12:22 AM CDTSpecial Weather StatementDDCKearny38 min
Aug 4, 12:46 AM CDTSpecial Weather StatementDDCTrego44 min
Aug 4, 12:49 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny41 min
Aug 4, 1:17 AM CDTSpecial Weather StatementDDCHodgeman, Ness43 min
Aug 4, 1:34 AM CDTSpecial Weather StatementDDCEllis, Trego41 min
Aug 4, 1:37 AM CDTSpecial Weather StatementDDCGray38 min
Aug 4, 1:53 AM CDTSpecial Weather StatementDDCRush52 min
Aug 4, 2:00 AM CDTSpecial Weather StatementDDCEdwards, Ford45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.